|Anemia, Swollen Lymph Nodes and Muscle Cramps
Mar 21, 2010
I've been on ART for one year. The first 90 days I was on Atripla. I became extremely ill and was out from work for nearly 3 weeks. My doc switched me off the Atripla and after one more combination change, I'm now on Epzicom and Isentress. When I became ill, I was diagnosed with Anemia which has not resolved. I've recently had enlarged lymph nodes (had a biopsy and no lymphoma). I also have been experiencing muscle cramping at night in my calf's. I'm undetectable and my t-cells increased from 375 (before therapy) to currently 576. The Anemia and Swollen Nodes seem to be two common side effects and I'm wondering if you have any advice for those of us experiencing these symptoms?
| Response from Dr. Henry
Neither anemia or enlarged lymph nodes are a common side effect directly attributable to either Epzicom or Isentress. Anemia can be due to a variety of factors (including numerous vitamin/iron defiiencies and chronic illness, blood loss, hemolysis) such a targeted anemia work-up is recommended. Muscle cramps are common in the general population and have also not be common with your current regimen( occur sporadically). Some electrylyte abnormalities (Ca, Mg) nerve problems, thyroid disorders, genetic diseases, and many other conditions can aggravate muscle problems. Swollen glands can occur as a part of the immune reconstitution syndrome in some patients . It can be tough to sort out the exact cause of lymph node swelling in the context of effective treatment for HIV infection. Often one has to patiently observe over time.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Would Swollen Lymph Nodes Not Show Up In Blood Work If It Is Hiv
- Chronic Generalized Swollen Lymph Nodes Since Exposure
- Discomfort Swollen Lymph Nodes What Feel Like
- Vomiting After Licking Vagina Worried I Have HIV
- Std That Causes Sharp Pain On Left Side Of Stomach
- Tingling Sensation Penis Sexually Transmitted Disease
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.